Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 345, NWS Austin/San Antonio, TX

July 15, 2007DeWitt County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 3:52 AM CDT for DeWitt County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 3:52 AM CDT (08:52 UTC)
Expired
Jul 15, 2007, 5:45 AM CDT
In force
113 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2097 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 150854
FFWEWX
TXC123-151045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF CUERO...

* UNTIL 545 AM CDT

* AT 342 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM 7 MILES EAST OF WESTHOFF...OR ABOUT 8 MILES
  NORTHWEST OF CUERO...MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  THOMASTON

RAINFALL RATES ARE OVER 2 INCHES AN HOUR AT SANDIES CREEK AND 
DENTON CREEK.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679

$$
2 follow-up statements
000 
WGUS74 KEWX 150927
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
425 AM CDT SUN JUL 15 2007

TXC123-151045-
DEWITT TX-
425 AM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
DEWITT COUNTY...

AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE 
LOCATED 6 MILES SOUTHEAST OF WESTHOFF AND NEAR YOAKUM...MOVING 
SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
THOMASTON.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679

$$
000 
WGUS74 KEWX 151006
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
503 AM CDT SUN JUL 15 2007

TXC123-151045-
DEWITT TX-
503 AM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
DEWITT COUNTY...

AT 457 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF HOCHHEIM TO 20
MILES SOUTHWEST OF CUERO...OR ALONG A LINE EXTENDING FROM YOAKUM TO 
YORKTOWN...MOVING SOUTH AT 15 MPH.  THE RAINFALL RATE FROM ONE 
THUNDERSTORM NORTH OF CUERO WAS NEAR 3 INCHES AN HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
THOMASTON.  AN ESTIMATED 3 INCHES OF RAIN HAS FALLEN IN THE PAST 2 
HOURS OVER SANDIES CREEK AND FIVE MILE CREEK.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2939 9724 2916 9755 2861 9712 2882 9679

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:32 AM CDT, 20 minutes earlier.

Area forecast discussion, Jul 15, 3:32 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CDT SUN JUL 15 2007

.DISCUSSION...
INTENSE RAINFALL IS ONGOING FROM THE SAN ANTONIO AREA EASTWARD TO
LAGRANGE AND HALLETTSVILLE. THIS IS DUE TO CONVERGENCE BOUNDARY AS
UPPER SHORT-WAVE APPROACHES CENTRAL TEXAS. EXPECT THIS ACTIVITY TO
SLOWLY WIND DOWN THIS MORNING AS SHORT-WAVE PASSES TO THE EAST. IN
SPITE OF A DRIER AIRMASS FILTERING IN BEHIND SHORT-WAVE, BOUNDARY
WILL FOCUS CONVECTION LATER TODAY THROUGH MONDAY AS SOME COOLING
AND DIFFLUENCE ALOFT EVIDENT AS UPPER TROUGH DEVELOPS FROM THE
ARKLATEX TO THE TEXAS COAST. LOCALLY HEAVY RAINS ARE POSSIBLE.
UPPER TROUGH THEN MOVES WEST ACROSS SOUTHERN AND CENTRAL TEXAS
TUESDAY INTO WEDNESDAY AS UPPER RIDGE BUILDS EAST ACROSS THE
PLAINS. POPS INCREASE AS FLOW ALOFT BECOME MORE DIFFLUENT. EXPECT
HEAVY RAINS TO BECOME MORE WIDESPREAD AT THIS TIME AS PWS
INCREASE. UPPER LOW CONTINUES TO MOVE FURTHER WEST (INTO MEXICO)
THURSDAY INTO NEXT WEEKEND. RAIN CHANCES SLOWLY DECREASE, HOWEVER
SOME LOCALLY HEAVY RAINS REMAIN POSSIBLE AS PWS REMAIN HIGH. WILL
HOLD OFF ON WATCHES AT THIS DUE TO SHIFTING NATURE OF POCKETS OF
HEAVY RAIN AND LACK OF MODEL CONSENSUS ON WHERE THEY WILL BE IN
THE COMING DAYS. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE
DUE TO CLOUDS AND RAIN AS MEX GUIDANCE SEEMS REASONABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  72  93  71  89 /  10  10  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  92  68  93  67  89 /  10  10  20  20  30
DEL RIO INTL AIRPORT           95  73  98  74  94 /  20  10  10  10  10
SAN ANTONIO INTL AIRPORT       91  73  93  72  90 /  20  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 AM CDT SAT JUL 14 2007

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
453 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF
THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS
COULD PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY
RAINS SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 15, 2:01 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HEAVY RAIN       7 WNW SEGUIN            29.62N 98.08W
07/15/2007  M1.31 INCH       GUADALUPE          TX   UTILITY COMPANY

            ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE

0155 AM     HEAVY RAIN       4 E NEW BRAUNFELS       29.70N 98.05W
07/15/2007  M0.88 INCH       GUADALUPE          TX   NWS EMPLOYEE

            1 HOUR RAINFALL TOTAL AT NWS OFFICE

&&

WR
Local storm report, Jul 15, 3:30 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     SAN ANTONIO             29.46N 98.51W
07/15/2007                   BEXAR              TX   PUBLIC

            WIND GUST WITH HEAVY RAIN AND THUNDERSTORMS CAUSED A TREE
            AND FENCE TO FALL NEAR HIGGINS AND NACOGDOCHES.

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Gonzales, Guadalupe3 hr
Jul 15, 1:00 AM CDTFlash Flood WarningEWXCaldwell, Comal, Gonzales, Guadalupe3 hr
Jul 15, 1:31 AM CDTFlash Flood WarningEWXFayette, Lee3 hr
Jul 15, 2:13 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 15, 3:21 AM CDTFlash Flood WarningEWXLavaca3 hr
Jul 15, 3:41 AM CDTFlash Flood WarningEWXGonzales2 hr
Jul 15, 4:14 AM CDTFlash Flood WarningEWXMedina2 hr
Jul 15, 5:38 AM CDTFlash Flood WarningEWXGonzales67 min
Jul 15, 5:44 AM CDTFlash Flood WarningEWXDeWitt2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.